Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 12, 2021, 4:19 PM EDT for Liberty County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 4:19 PM EDT (20:19 UTC)
- Expired
- Jun 12, 2021, 4:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
120
WWUS82 KCHS 122019
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
419 PM EDT Sat Jun 12 2021
GAZ116-138-122045-
Inland Liberty-Inland Bryan-
419 PM EDT Sat Jun 12 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...
At 418 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Flemington, or near Hinesville, moving east
at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hinesville, Fort Stewart, McIntosh, Midway, Riceboro, Flemington,
Allenhurst and Retreat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3181 8164 3191 8159 3190 8131 3168 8139
TIME...MOT...LOC 2018Z 285DEG 11KT 3184 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
RFMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:35 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 12, 3:35 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Charleston SC 335 PM EDT Sat Jun 12 2021 .SYNOPSIS... A weak cold front will move into the area from the north tonight. Another front could approach the region by the middle of next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Latest radar imagery indicates increasing coverage of showers and thunderstorms across the Pee Dee/Midlands/CSRA, as well as in GA mainly south of I-16. Instability and forcing will continue to increase over the region, along with eventual mesoscale boundaries from the sea breeze/convective outflows/differential heating, ahead of an approaching cold front and upper shortwave. Thus numerous to widespread showers and storms are expected into this evening. Although we can't rule out isolated damaging wind gusts from any stronger storms, especially near boundary collisions, our main concern continues to be the threat for locally heavy rain and flash flooding, later this afternoon through the evening. Storm motions will be rather slow which could lead to training of storms and heavier rainfall lasting longer than normal. Flood Advisories will certainly be possible but also cannot rule out a Flash Flood Warning, especially if the heaviest rains coincide with the evening high tide in urban coastal locales such as Downtown Charleston. Later tonight after the main threat for showers and storms ends, low clouds will develop as a weak high pressure wedge strengthens over the region and subsidence occurs on the backside of the departing shortwave. Lows will mainly range from near 70 inland to mid 70s at the coast/over Lake Moultrie. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Sunday: The cold front will stall near or just south of the Altamaha River at daybreak as a weak frontal wave lingers just offshore of the southern South Carolina coast. Aloft, a sharp H5 axis is forecast to remain aligned southwest/northeast along the Southeast U.S. coast into Sunday night as the aforementioned frontal waves meanders slowly north/northeast along the weakening stationary front. Although the local forecast area will remain along the cooler side of the baroclinic boundary, highs should still recover into the lower-mid 80s with dewpoints in the lower-mid 70s promoting modest instability during the diurnal maximum. Guidance suggests moisture will remain rather deep with much of the area remaining embedded within a plume of PWATs around 2.25 inches and higher H8 theta-e. The coupled with modest instability and favorable positioning of the H3 jet axis to the west should support a round of scattered to possibly numerous showers/tstms, mainly during the afternoon and evening. Low-level convergence looks to maximize roughly along/east of the I-95 corridor where the sea breeze circulation will sharpen within the broad cyclonic flow around the frontal wave offshore. This is where the greatest convective coverage should occur (roughly along/east of Walterboro-Springfield-Ludowici line, including both the Charleston and Savannah Metro Areas). Pops will range from 30- 60%; highest in the above mentioned corridor. There will be a risk for locally heavy rainfall and minor/urban flooding as the mean flow is forecast to remain fairly weak through the column. Convection should diminish during the evening hours with lows ranging from the upper 60s inland to the mid 70s the beaches and Downtown Charleston. There could be some patchy fog inland if enough low-stratus develops late and build-down occurs. Monday: The H5 trough will propagate farther offshore for Monday as a large mid-level anticyclone begins to build east and heights rise. Weak high pressure will hold at the surface as a cold front approaches the Mid-Atlantic states, southern Appalachians and portions of the Deep South. With the upper trough farther offshore and likely some subsidence developing over the area, the coverage of tstms should be less than previous days. Still expect the primary foci for convection to occur along the sea breeze and potential mesoscale boundary interactions, but the higher quality moisture and better H8 theta-e look to center along the Georgia coastal counties. Pops will range from 20-40%; highest in the Savannah-Hinesville- Ludowici-Darien corridor. Convection should greatly diminish after sunset, but isolated convection could spark through the night within a subtle warm air advection regime ahead of the cold front. Highs will top out in the lower 90s away from the beaches with lows Monday night dropping into the lower 70s inland with upper 70s at the beaches and Downtown Charleston. Tuesday: Heights will continue to rise aloft which will continue to help slow an approaching cold front down. There are signals that moisture levels will be diminishing with time with a pronounced lowering of both PWATs and H8 theta-e noted. A west/northwest flow in the 925-700 hPa layer will help to reinforce this drying trend and will also help to pin and severely delay the afternoon sea breeze from moving too far inland. The sea breeze and lingering outflow boundaries left over from Monday will likely be the primary foci for convection, but the overall coverage should be less. Pops will range from 20-30%; highest in the vicinity of the sea breeze. Highs will warm into the lower-mid 90s away from the beaches. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A cold front will gradually become stationary across the Southeast U.S. through mid week as a mean upper trough settles in across the northeast CONUS. There remains much uncertainty on where the front will eventually stall out, but it will remain a focus for tstms for much of the period. Temperatures will remain near or slightly above normal with pops near climatological levels. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... MVFR ceilings were able to hold on through the morning, but have mainly improved to VFR as of 18Z. As the ceilings lift the shower/thunderstorm coverage will increase ahead of an approaching cold front with all three terminals seeing impacts this afternoon and evening. Tried to highlight thunderstorm impacts with TEMPOs at each terminal, with lower visibilities, lower ceilings, and TSRA. Once the main area of showers/tstorms move out of the region around 6/13 05/06Z, lower ceilings and possibly some mist or drizzle/light showers will persist through much, if not all, of the rest of the TAF period behind the weak cold front. Models are hinting that ceilings could drop to LIFR in this period, however have kept IFR as of the 18Z TAFs. Extended Aviation Outlook: Tstms impacts will be possible at all three terminals Sunday afternoon/evening with KSAV likely to have the highest impact probabilities. Otherwise, there are no concerns with >30% probability of occurrence. && .MARINE... Tonight: A backdoor cold front will move into the local marine area shifting mainly southwesterly winds to the northwest to north. Although some gusts near 20 kt are expected (outside storms), winds/seas will remain below Small Craft Advisory levels. Mariners should be alert for gusty thunderstorms, mainly through around midnight. Sunday through Thursday: The only concern through the period is Tuesday night where both winds and seas could increase to Small Craft Advisory thresholds with nocturnal jetting. Winds were capped at 15-20 kt with seas 3-5 ft for now. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...RJB SHORT TERM... LONG TERM... AVIATION...CPM/RJB MARINE...RJB
Hazardous weather outlook, Jun 12, 9:29 AM EDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 929 AM EDT Sat Jun 12 2021 AMZ330-350-352-354-374-131030- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 929 AM EDT Sat Jun 12 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-131030- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 929 AM EDT Sat Jun 12 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Heavy Rainfall: Showers and thunderstorms will develop along and ahead of a cold front this afternoon and evening across southeast South Carolina and southeast Georgia. Rainfall amounts could exceed 3 inches over localized areas and Flood Advisories may be needed as a result of the potential for much of this rain to fall within a short amount of time. There is even a low risk that a Flash Flood Warning will be needed, most likely in rural coastal locations such as Downtown Charleston if the heaviest rain lines up with the evening high tide. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 12, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
419 PM EDT Sat Jun 12 2021
GAZ116-138-122045-
Inland Liberty-Inland Bryan-
419 PM EDT Sat Jun 12 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...
At 418 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Flemington, or near Hinesville, moving east
at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hinesville, Fort Stewart, McIntosh, Midway, Riceboro, Flemington,
Allenhurst and Retreat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3181 8164 3191 8159 3190 8131 3168 8139
TIME...MOT...LOC 2018Z 285DEG 11KT 3184 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RFMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:30 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 12, 5:36 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 12, 5:58 PM EDT | Areal Flood Advisory | CHS | Allendale, Beaufort, Charleston, Colleton, Hampton, Jasper | 2 hr |
| Jun 12, 6:04 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 116 min |
| Jun 12, 7:02 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 118 min |
| Jun 12, 7:13 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 47 min |
| Jun 12, 7:22 PM EDT | Flash Flood Warning | CHS | Charleston | 3 hr |
| Jun 12, 7:44 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton, Jasper | 91 min |
| Jun 12, 7:49 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 86 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.